Next Remicade Infusion

Today I grabbed my Remicade infusion history from my Doctor.  I thought it would be interesting to see the length of time between infusions.  It was not easy to get my records so I think something got lost in the translation – which is not unusual in Thailand.  I will focus on getting my full record when I have more time, however this time I was able to quickly get a print-out of my visits going back a year.  So here is my history for a year, as well as my projected next visit (6th October):

I was surprised to see the range in weeks between infusions.  I had assumed that it was a regular 12 week gap between my infusions, but obviously that is not the case.  You may recall that I recently complained about getting sore ribs / back in the couple of weeks before my last infusion – so much that it stopped me from getting a good sleep and I had to resort to taking Celebrex to try and get through the night without waking from pain.  Now I see that it was exactly 12 weeks.  I was also surprised to see that there is over a 16 week gap to my next Remicade!

Firstly I’ll change my booking from 16 weeks to 12 weeks.  I think that they actually made an honest error when making the booking, and skipped a month.  12 weeks from my last infusion is exactly 6th September 2011.  I think that the appointment staff clicked October instead of September, and thus the appointment got set on 6th October 2011.

Knowing that I suffer from an aching back and ribs around weeks 11 and 12, and also keeping in mind that I usually get inconvenient diarrhea too in those weeks (yeah I know – there isn’t such a thing as “convenient” diarrhea), I’ll keep a close eye on my symptoms this time, and if in week 10 I’m getting achy I won’t wait, but get my Remicade right away.  On my last visit I mentioned to the Doctor that I know my Remicade is due as the week before I get the diarrhea and aching back/ribs, and she confirmed that another of her patients has the same complaints.  So if you get unexplained diarrhea (with no infection to explain it) then rest assured you are not alone.  It seems to be related somehow to the immune system – which makes sense since TNF blockers also help those with Crohn’s disease (disease of the intestines).

This entry was posted in Diarrhea, Psoriasis, Psoriatic Arthritis, Remicade, Sleeping with arthritis and tagged , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *